Panadol Extra Advance contains the active ingredient paracetamol, codeine and caffeine. This combined product is one of the strongest painkillers (or analgesics) available over the counter and can be used for the short-term treatment of pain in a range of conditions, including headache, migraine, toothache, period pain and muscle aches. You should try other painkillers like ibuprofen, aspirin and paracetamol, and only turn to Panadol Extra Advance if these have been ineffective.
For children and adults over the age of 12. Take Panadol Extra Advance according to dosage instructions for the corresponding age group, and never take more than indicated. Do not take Panadol Extra Advance with any other paracetamol-containing product.
Paracetamol and codeine can be dangerous if you take too much of them, so make sure you do not take any other paracetamol or codeine-containing products at the same time as taking Panadol Extra Advance.
Paracetamol interferes with chemicals in the brain that relays pain signals and regulates body temperature. Therefore, it can be used to treat the pain of various causes and treat fever. Codeine is an opioid and strong painkiller that similarly blocks pain pathways. Caffeine enhances the effect of paracetamol and helps you become alert.
Do not take Panadol Extra Advance if you are sensitive or allergic to codeine or another ingredient listed in the medication, or had an allergic reaction to any other opioid in the past. It is not suitable for children under 12. Speak with your doctor or pharmacist before taking Panadol Extra Advance if you are pregnant or breastfeeding, or have any medical conditions, especially liver disease.
Paracetamol is generally very well tolerated with minimal side effects. As with all medications, there is the potential for serious side effects, such as an allergic reaction. Common side effects of taking codeine can include constipation, drowsiness, headache, feeling sick, vomiting, a dry mouth and sweating. If you experience drowsiness, it is best to avoid driving and drinking alcohol.
You should pay attention to symptoms associated with overdose, including abdominal pain, pale stools, dark urine, yellowing of the skin and eyes, vomiting and diarrhoea. These symptoms may not always be experienced even when you take too much paracetamol, so it is important to seek immediate treatment when you have taken too much, regardless.
Was this helpful?
Was this helpful?